| Model Number |
VTICMO 12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
05/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.A review of the device labeling was completed.The dfu states the contraindication, ticl must be contraindicated if any of the following circumstances and/or conditions occur: (4) aged less than 21 years old.Iritis is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Warning: (5) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.An inflammatory response is common after intraocular surgery; however, this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe.Surgical technique, inadvertent intraoperative trauma and the use of pro-inflammatory substances into the eye may have contributed to the event.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Device use in a contraindicated patient category indicates this event is not device related.Claim# (b)(4).
Event or Problem Description
The reporter indicated that a 12.6mm vticmo -14.50/+2.00/086 (sphere/cylinder/axis) implantable collamer lens was implanted into the right eye (od) of a 19yo patient on (b)(6) 2024.Concomitant products used intraoperatively include the msi injector system.Information on ovd type was not provided.Toxic anterior segment syndrome was diagnosed (od) on the same day with cells and flares observed in the anterior chamber.No diagnostic tests were performed.Steroid and antibiotic ophthalmic drops were prescribed.The last report on (b)(6) 2024 showed a bcva 20/20 (same as pre-op) with the issue resolved.The lens remains implanted.The reporter did not state the cause for the event.